MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/i.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with mentor tissue expander 700cc and experienced unspecified device complications on an unknown side post-operatively.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed evaluation of the device.Device evaluation summary: during the visual evaluation of the device, no apparent damage was observed.A leak test was performed, according to mentor procedures, and a tear was observed at the union between shell and patch in the anterior view.Microscopic examination was performed and the cause of the tear could not be identified.Causes of deflation of tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10225132
Report Number1645337-2020-08175
Device Sequence Number14270588
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number7732087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;